Alert archive / Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

June 20, 2014Amherst County, City of Buena Vista, City of Lynchburg, Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 20, 2014, 4:21 PM EDT for Amherst County, City of Buena Vista, City of Lynchburg, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 4:21 PM EDT (20:21 UTC)
Expired
Jun 20, 2014, 5:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

Counties Amherst County, VA, City of Buena Vista, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 99 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
99 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WWUS81 KRNK 202021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT FRI JUN 20 2014
 
VAZ024-034-035-045-046-202100-
APPOMATTOX VA-AMHERST VA-BEDFORD VA-CAMPBELL VA-ROCKBRIDGE VA-
421 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  AMHERST COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR NAOLA...MOVING TO THE SOUTHEAST AT 20
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  FOREST...
  BUENA VISTA CITY...
  AMHERST...
  AND FORKS OF BUFFALO. 

THIS INCLUDES LIBERTY UNIVERSITY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3765 7953 3778 7935 3748 7882 3723 7918
TIME...MOT...LOC 2018Z 314DEG 18KT 3757 7926 

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 4:02 PM EDT, 19 minutes earlier.

Area forecast discussion, Jun 20, 4:02 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT FRI JUN 20 2014

.SYNOPSIS...
A WARM FRONT TRAILED FROM THE OHIO VALLEY DOWN ACROSS CENTRAL
VIRGINIA. THIS FRONT WILL LIFT NORTHEAST OF THE AREA THIS
EVENING. LOW PRESSURE WILL MOVE ALONG THIS FRONT...THROUGH THE
OHIO VALLEY TONIGHT...THEN INTO VIRGINIA ON SATURDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 253 PM EDT FRIDAY...

A WARM FRONT IS TRACKING NORTH OF THE FORECAST AREA LEAVING THE
REGION IN A WARM AND HUMID AIR MASS. AFTERNOON HEATING AND
INSTABILITIES POPPING STORMS THAT WILL EVENTUALLY GEL IN TO LINES
TRACKING OVER THE AREA AND OVER AN UPPER LEVEL RIDGE TO THE SOUTH.
SO FAR STORMS ARE SMALL BUT INTENSE WITH DIME TO NICKEL SIZE HAIL
IN THE STRONGER CELLS. HAIL CORE WILL LIKELY BECOME BIGGER THROUGH
THE REST OF THE AFTERNOON ADDING DOWNBURST WIND THREAT. THESE
AFTERNOON STORMS WILL CONTINUE TO TRACK NW TO SE INTO THIS EVENING
AND FADE OR LEAVE THE FORECAST AREA DURING THE EVENING.

AFTER MIDNIGHT...LOOKING FOR A MESOSCALE DISTURBANCE OR REMNANTS
OF TO TRACK INTO WEST-CENTRAL VIRGINIA. THIS SYSTEM WILL TRACK
ACROSS CENTRAL VIRGINIA THEN DIVE SOUTH TOWARDS NORFOLK SATURDAY
MORNING. THE BULK OF THE RAIN AND POSSIBLE WIND WITH THIS SYSTEM
STAYING NORTH OF THE AREA. HOWEVER...A TAIL OF CONVECTION IS
EXPECTED TO MOVE ACROSS THE MOUNTAINS DURING THE EARLY MORNING
HOURS SATURDAY...THEN TO THE PIEDMONT BY THE AFTERNOON. WITH LOSE
OF HEATING...MOST STORMS WILL JUST HAVE HEAVY RAIN AND WIND GUSTS
TO 40 MPH. WITH LINGERING INSTABILITIES AND HIGH DEW POINTS...A
FEW STORMS COULD REMAIN STRONG TO SEVERE TRACKING ACROSS THE AREA.
AS THIS STORM EXITS THE PIEDMONT...IT WILL TAKE OR REDUCE SATURDAY
AFTERNOON/S INSTABILITIES...THEREFORE LOWERING POPS IN THE
AFTERNOON FROM WEST TO EAST.

WITH POSSIBLE RAIN AND CLOUDS OVER THE AREA
SATURDAY...TEMPERATURES WILL BE A FEW DEGREES COOLER BUT WITH HIGH
DEW POINTS...STILL REMAIN MUGGY. EXPECTED HIGHS WILL RANGE FROM
NEAR 80F IN THE GREENBRIER VALLEY TO UPPER 80S INTO THE PIEDMONT.
THE SUMMER SOLSTICES BEGINS AT 651A SATURDAY MORNING.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 320 PM EDT FRIDAY...

THE UPPER TROUGH OVER THE ERN GREAT LAKES SATURDAY WILL BE MOVING
EAST OFF THE NEW ENGLAND COAST BY MONDAY. NW FLOW ALOFT WILL
BECOME WEAKER AS 5H RIDGE BUILDS BACK IN FROM THE SOUTHWEST. AT
THE SFC FRONT STAYS OVER THE NC/SC AREA. WAVE OF LOW PRESSURE
ALONG IT WILL ALLOW FOR HIGHER CHANCE OF SHOWERS INTO SAT EVENING
OUT EAST BEFORE DEEPER MOISTURE EXITS. NOT MUCH CHANGE IN
AIRMASS...EXCEPT FOR SOME WIND DIRECTION CHANGE TO THE EAST. THIS
WILL HELP OVERALL IN TEMPS FROM HITTING THE 90S OUT EAST AS MODELS
FAVOR MORE MOISTURE TO SETUP INTO THE REGION EAST OF THE BLUE
RIDGE.

WILL BE HAVING HIGH CHANCE OF POPS SAT EVENING EAST TO EXIT
OVERNIGHT. EASTERLY FLOW WILL BE KEEPING A FEW SHOWERS INTO THE
PIEDMONT/FOOTHILLS OF VA INTO PORTIONS OF THE NC PIEDMONT INTO
SUNDAY MORNING. SUNDAY FAVORS A SHOWER/STORM CHANCE OVER THE BLUE
RIDGE AS FLOW TURNS MORE SE. WITH NW FLOW ALOFT WEAKENING AND A
WEAK SE SFC FLOW...STORMS THAT FORM WILL BE CAPABLE OF PRODUCING
SIGNIFICANT RAINS WITH PWATS STILL RUNNING FROM 1.25 TO 1.5
INCHES...AND STORMS REMAINING ANCHORED AT TIMES. THE OVERALL
COVERAGE WILL BE ISOLATED/WIDELY SCATTERED.

SUNDAY NIGHT INTO MONDAY WILL SEE SFC HIGH SITUATE ITSELF
OVERHEAD. WEAK FLOW SFC/ALOFT WILL LEAD TO NO MOVEMENT OF AIR.
MOISTURE IS EXPECTED TO BE IN THE LOW LVLS SO SHOWERS WILL BE
AROUND ALL NIGHT THOUGH NO REAL FOCUSING MECHANISM. MONDAY THERE
SHOULD BE ENOUGH SFC CONVERGENCE IN THE MTNS TO HAVE SCATTERED
SHOWERS AND STORMS. THERE WILL BE A WEAK SHORTWAVE MOVING ACROSS
THE OHIO VALLEY INTO THE SHENANDOAH VALLEY MONDAY...SO POSSIBILITY
OF SOME MORE ENHANCED THREAT.

BY MONDAY NIGHT...THE EASTERN RIDGE BUILDS AS THE UPSTREAM TROUGH
INTO THE MIDWEST INCREASES IN LATITUDE. POPS WILL BE STAYING ON
THE LOW SIDE MONDAY NIGHT GIVEN THIS INCREASE IN HEIGHTS OVER THE
CWA.

LOWS THROUGH THE PERIOD WILL BE MAINLY IN THE 60S...WITH HIGHS IN
THE 80S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 140 PM EDT FRIDAY...

THIS PERIOD OF THE FORECAST WILL STAY SIMILAR TO THE PREVIOUS
FORECAST. THE AIRMASS OVERALL STAYS ON THE WARM/HUMID SIDE WITH 5H
RIDGE OVER THE SOUTHEAST. ONE TROUGH AND ASSOCIATED FRONT WORKS
ACROSS THE MIDWEST INTO THE MID ATLANTIC BY WEDNESDAY. THIS WILL
NUDGE OUR CHANCE OF STORMS UP MIDWEEK. THE FRONT SITUATES ITSELF
MORE IN A WEST TO EAST ORIENTATION THU-FRI WHICH WILL KEEP THREAT
OF SHOWERS AND STORMS AROUND.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 115 PM EDT FRIDAY...

PATCHES MVFR CLOUDS WILL LIFT EARLY THIS AFTERNOON AS A WARM
FRONT MOVES NORTH OF THE FORECAST AREA. ENOUGH HEATING AND DECENT
INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE
AFTERNOON. SLOW MOVING NW TO SE TRACKING STORMS EXPECTED AT
BLF/LWB BETWEEN 19Z/2P-02Z/10. HIT AND MISS THUNDERSTORMS EXPECTED
ACROSS THE AREA WHILE CONFIDENCE FOR A STORM TO BE IN THE VICINITY
OF KROA/KBCB/KLYH/KDAN AT A GIVEN TIME IS VERY LOW.

A STRONGER SHORT WAVE WILL REACH THE FORECAST AREA TONIGHT. HAVE
KEPT CEILINGS VFR AT KROA/KBCB/KLYH AND KDAN WITH SHOWERS...MAINLY
AFTER 05Z/1AM SATURDAY. MODERATE CONFIDENCE OF MVFR CEILINGS FOR
KLWB/KBLF WITH A PROLONGED PERIOD OF SHOWERS AND EMBEDDED
THUNDERSTORMS OVERNIGHT.

EXTENDED AVIATION DISCUSSION...

A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM
CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE
FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM
SATURDAY MORNING. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY
NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON
MONDAY.

AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING...
PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE
MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO
LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE
AFTERNOON CONVECTION REDEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...RCS
Hazardous weather outlook, Jun 20, 11:11 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1111 AM EDT FRI JUN 20 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-211515-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
1111 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING. A
FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 20, 2:53 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT FRI JUN 20 2014

NCZ004-005-VAZ032-043-202000-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
253 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 400 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR PENNS STORE...MOVING TO THE SOUTHEAST AT
  15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  EDEN...
  WENTWORTH...
  SPENCER...
  STONEVILLE...
  AND RIDGEWAY.

LAT...LON 3651 8017 3667 8007 3657 7971 3654 7971
      3654 7965 3631 7979
TIME...MOT...LOC 1852Z 296DEG 12KT 3657 8005

MBS
Special weather statement, Jun 20, 2:59 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI JUN 20 2014

VAZ023-034-201930-
BEDFORD VA-BOTETOURT VA-
259 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 330 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MONTVALE...MOVING TO THE SOUTH AT 10
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  STEWARTSVILLE...
  MONTVALE...
  GOODVIEW...
  THAXTON...
  AND BLUE RIDGE.

LAT...LON 3725 7951 3719 7976 3721 7978 3723 7978
      3722 7980 3722 7983 3742 7985 3748 7966
TIME...MOT...LOC 1856Z 342DEG 10KT 3739 7974

MBS
Special weather statement, Jun 20, 3:18 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT FRI JUN 20 2014

VAZ007-009-202015-
SMYTH VA-TAZEWELL VA-
318 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 415 PM EDT

* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BREAKS
  INTERSTATE TO NEAR DAVENPORT...MOVING TO THE EAST AT 25 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
  STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RICHLANDS...
  JEWELL RIDGE...
  GLEN BURKE...
  RAVEN...
  AND BROADFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3715 8189 3717 8186 3720 8176 3724 8173
      3688 8149 3694 8182 3696 8178 3700 8179
      3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 1913Z 286DEG 22KT 3733 8230 3704 8207

MBS
Special weather statement, Jun 20, 4:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT FRI JUN 20 2014

VAZ032-202100-
PATRICK VA-
411 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR STUART...MOVING TO THE SOUTHEAST AT 15
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  STUART...
  PENNS STORE...
  AND CRITZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3670 8036 3678 8016 3665 8006 3655 8005
      3654 8006 3654 8030
TIME...MOT...LOC 2009Z 334DEG 13KT 3668 8023

MBS
Special weather statement, Jun 20, 4:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT FRI JUN 20 2014

VAZ007-009-010-202100-
SMYTH VA-TAZEWELL VA-BLAND VA-
418 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CLIFFIELD...MOVING TO THE EAST AT 25
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BURKES GARDEN...
  TAZEWELL...
  CERES...
  SUITER...
  AND ASBERRYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3718 8176 3713 8117 3705 8121 3703 8126
      3696 8135 3697 8136 3696 8138 3689 8132
      3689 8133 3702 8181 3703 8181
TIME...MOT...LOC 2013Z 287DEG 23KT 3707 8160

16
Special weather statement, Jun 20, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT FRI JUN 20 2014

VAZ024-034-035-045-046-202100-
APPOMATTOX VA-AMHERST VA-BEDFORD VA-CAMPBELL VA-ROCKBRIDGE VA-
421 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  AMHERST COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  SOUTH CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 500 PM EDT

* AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR NAOLA...MOVING TO THE SOUTHEAST AT 20
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...
  FOREST...
  BUENA VISTA CITY...
  AMHERST...
  AND FORKS OF BUFFALO.

THIS INCLUDES LIBERTY UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3765 7953 3778 7935 3748 7882 3723 7918
TIME...MOT...LOC 2018Z 314DEG 18KT 3757 7926

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:50 PM EDTSpecial Weather StatementRNKWythe55 min
Jun 20, 1:38 PM EDTSpecial Weather StatementRNKPittsylvania37 min
Jun 20, 2:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Jun 20, 2:33 PM EDTSpecial Weather StatementRNKCity of Danville42 min
Jun 20, 2:53 PM EDTSpecial Weather StatementRNKHenry67 min
Jun 20, 2:59 PM EDTSpecial Weather StatementRNKBedford31 min
Jun 20, 3:01 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville119 min
Jun 20, 3:07 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin38 min
Jun 20, 3:18 PM EDTSpecial Weather StatementRNKTazewell57 min
Jun 20, 3:28 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick32 min
Jun 20, 3:38 PM EDTSevere Thunderstorm WarningRNKTazewell37 min
Jun 20, 3:48 PM EDTSevere Thunderstorm WarningRNKHenry, City of Martinsville42 min
Jun 20, 3:51 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin39 min
Jun 20, 3:53 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick67 min
Jun 20, 4:11 PM EDTSpecial Weather StatementRNKPatrick49 min
Jun 20, 4:18 PM EDTSpecial Weather StatementRNKTazewell42 min
Jun 20, 4:26 PM EDTFlash Flood WarningRNKPatrick2 hr
Jun 20, 4:33 PM EDTSpecial Weather StatementRNKCity of Buena Vista42 min
Jun 20, 4:37 PM EDTSpecial Weather StatementRNKFranklin38 min
Jun 20, 4:42 PM EDTSpecial Weather StatementRNKMontgomery48 min
Jun 20, 5:19 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg56 min
Jun 20, 5:33 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke57 min
Jun 20, 5:48 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, City of Lynchburg57 min
Jun 20, 6:18 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig57 min
Jun 20, 6:43 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax, Pittsylvania62 min
Jun 20, 7:00 PM EDTSpecial Weather StatementRNKBedford45 min
Jun 20, 7:15 PM EDTSpecial Weather StatementRNKBotetourt60 min
Jun 20, 7:43 PM EDTSpecial Weather StatementRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg47 min
Jun 20, 7:51 PM EDTSpecial Weather StatementRNKCampbell, Charlotte, City of Lynchburg39 min
Jun 20, 1:36 PM EDTSpecial Weather StatementRNKStokes24 min
Jun 20, 2:06 PM EDTSpecial Weather StatementRNKStokes24 min
Jun 20, 2:07 PM EDTSpecial Weather StatementRNKRockingham23 min
Jun 20, 2:40 PM EDTSevere Thunderstorm WarningRNKRockingham35 min
Jun 20, 3:10 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham35 min
Jun 20, 3:14 PM EDTSevere Thunderstorm WarningRNKRockingham46 min
Jun 20, 3:43 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham32 min
Jun 20, 4:14 PM EDTSevere Thunderstorm WarningRNKCaswell31 min
Jun 20, 4:40 PM EDTSpecial Weather StatementRNKStokes65 min
Jun 20, 6:11 PM EDTSpecial Weather StatementRNKAshe, Watauga64 min
Jun 20, 4:31 PM EDTSpecial Weather StatementRNKMonroe59 min
Jun 20, 6:02 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe, Summers58 min

Nearby

Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.